Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 22, 2001, 1:15 AM EDT for Bourbon County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2001, 1:15 AM EDT (05:15 UTC)
- Expired
- Jul 22, 2001, 2:00 AM EDT
- In force
- 45 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Bourbon County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1242 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 220514 FFWLMK KYC017-220600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 115 AM EDT SUN JUL 22 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 200 AM EDT * AT 110 AM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN JUST EAST OF PARIS IN EASTERN BOURBON COUNTY...OR ABOUT 20 MILES NORTHEAST OF LEXINGTON...MOVING EAST AT 5 MPH. RADAR HAS ESTIMATED THAT BETWEEN 2.50 AND 3.50 INCHES OF RAIN HAS FALLEN OVER EASTERN BOURBON COUNTY SINCE MIDNIGHT. RAIN WILL CONTINUE THROUGH 145 AM...SOME OF WHICH WILL BE HEAVY. THE HEAVY RAIN WILL LIKELY LEAD TO FLASH FLOODING. * OTHER LOCATIONS IN THE WARNING INCLUDE RUDDELS MILLS...NORTH MIDDLETOWN AND MILLERSBURG BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 10:00 PM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 21, 10:00 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1000 PM EDT SAT JUL 21 2001 WATER VAPOR IMAGERY CLEARLY DEPICTS S/W AXIS FM NE OHIO THRU S-CNTRL INDIANA AT MID EVNG. 18Z MESO ETA AND 00Z RUC BOTH SHOWING THIS S/W FEATURE CROSSING OUR FORECAST AREA OVNGT. WE WIL KEEP POPS GOING ALL NITE ALL ZONES...WITH THE GREATEST EMPHASIS/CHC IN OUR NW FA...WHERE AXIS OF HIGHEST THETA-E AIR AND INSTABILITY LOCATED. HAVE ALSO INSERTED LCLY HVY RAIN NW FA...WHERE GREATEST POTENTIAL FOR HIGH PRECIPITABLE WATER VALUES TO BE TAPPED. AXIS OF TSTMS OVR IL SHOULD PROPAGATE SWWD TNGT...ALNG 850-300 MB THICKNESSES...MNLY WEST OF OUR FA. FINALLY...HAVE INSERTED FOG TNGT ALL ZONES WITH LGT WNDS AND SOME RAINFALL. .SDF...NONE. STUREY
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:24 AM EDT | Flash Flood Warning | LMK | Harrison, Scott | 66 min |
| Jul 22, 9:28 AM EDT | Flash Flood Warning | LMK | Harrison, Scott | 62 min |
| Jul 22, 10:28 AM EDT | Flash Flood Warning | LMK | Harrison, Scott | 2 hr |
| Jul 22, 5:07 PM EDT | Flash Flood Warning | LMK | Jefferson | 83 min |
| Jul 22, 6:10 PM EDT | Flash Flood Warning | LMK | Jefferson | 65 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.